If you are technical and manage engineers, learn from and connect with your peers at The 2018 NY Nasdaq CTO Summit.

Whether you're an engineering manager, VPE or CTO, at this full day, single track summit you'll learn the latest tricks other companies are using to successfully build and run engineering teams.

Whether you want to hire smarter, refine your culture, improve your processes, manage more effectively or adopt better engineering practices or architectures, the CTO Summits are designed to help you to learn from top practitioners and to share experiences with your peers.

Register


Tuesday, December 18th 2018


The speakers

Speakers include the CTOs of MongoDB, Meetup, Greenhouse, Grubhub, Parse.ly and 2U and senior engineering leaders from WeWork, CircleCI, Flatiron Health, Mapbox, LaunchDarkly and more.

  • Yvette Pasqua

    Yvette Pasqua

    CTO, Meetup

    Engineering Leadership Through High Growth and High Change

  • Eliot Horowitz

    Eliot Horowitz

    CTO & Co-Founder, MongoDB

    The Right Amount of Process to Scale Your Engineering Team

  • Maria Belousova

    Maria Belousova

    CTO , Grubhub

    Building Highly Distributed Teams

  • Johnny Austin

    Johnny Austin

    Head of Directions, Mapbox

    Setting Your Team Up For Failure

  • Angie Ruan

    Angie Ruan

    SVP Technology, Nasdaq

    The Nasdaq Financial Framework transformation

  • Michael Boufford

    Michael Boufford

    CTO, Greenhouse

    Establishing a Management Cadence

  • Andrew Montalenti

    Andrew Montalenti

    CTO, Parse.ly

    Fully Distributed & Asynchronous: Building Eventually-Coordinated Teams That Ship

  • Mona Soni

    Mona Soni

    Senior Director, Dow Jones

    Is your team built to be effective?

  • Edith Harbaugh

    Edith Harbaugh

    CEO, LaunchDarkly

    What I learned From Not Running 100 Miles

  • Randy Shoup

    Randy Shoup

    VP Engineering, WeWork

    Breaking Codes, Designing Jets, and Building Teams

  • Lena Reinhard

    Lena Reinhard

    Director of Engineering, CircleCI

    Better Communication for Stronger Teams

  • Bjorn Freeman-Benson

    Bjorn Freeman-Benson

    CTO, Fresnel Research

    Seventeen things that have bitten us but shouldn’t have

  • Ushashi Chakraborty

    Ushashi Chakraborty

    Director of Engineering, Backend, Mode Analytics

    Run Engineering Meetings Using Improv Skills

  • Kwame Thomison

    Kwame Thomison

    Engineering Leader Coach and Consultant, Magnetic Inc.

    Your Hiring Pipeline is a Product

  • Stacy Gorelik

    Stacy Gorelik

    Director of Engineering, Flatiron

    Growing a Platform Team

  • James Kenigsberg

    James Kenigsberg

    CTO, 2U

    Standing on the Shoulder of Giants - Adapting Existing Technologies for Speed and Credibility

  • Rebecca Miller-Webster

    Rebecca Miller-Webster

    CTO, DevMynd

    Refactoring Trust on Your Team

  • Michael Ellison

    Michael Ellison

    CEO, CodePath.org

    Improving Diversity in Tech by Transforming CS Education at Colleges

  • Debbie Madden

    Debbie Madden

    Founder & CEO, Stride Consulting

    How to Retain Developers. And When To Let Them Go.

  • Jean Barmash

    Jean Barmash

    VP Engineering, Komodo Health

    How to Receive Feedback


The schedule

As always, the summit is a single track, full day (8am-7.30pm) event which will be comprised of 20 presentations by senior engineering leaders - each 20 minutes in length - along with plenty of breaks for networking.

  • 08:00 AM Registration/Breakfast
  • 08:25 AM Kickoff by host Peter Bell, founder CTO Connection
  • 08:30 AM Welcome to the Nasdaq Mike O'Rourke, SVP Nasdaq
  • 08:40 AM The Right Amount of Process to Scale Your Engineering Team Eliot Horowitz, CTO & Co-Founder MongoDB
  • 09:00 AM Building Highly Distributed Teams Maria Belousova, CTO Grubhub
  • 09:20 AM Establishing a Management Cadence Michael Boufford, CTO Greenhouse
  • 09:40 AM Seventeen things that have bitten us but shouldn’t have Bjorn Freeman-Benson, CTO Fresnel Research
  • 10:00 AM Break (40 mins)
  • 10:40 AM Engineering Leadership Through High Growth and High Change Yvette Pasqua, CTO Meetup
  • 11:00 AM The Nasdaq Financial Framework transformation Angie Ruan, SVP Technology Nasdaq
  • 11:20 AM Refactoring Trust on Your Team Rebecca Miller-Webster, CTO DevMynd
  • 11:40 AM Setting Your Team Up For Failure Johnny Austin, Head of Directions Mapbox
  • 12:00 PM Lunch (1 hr)
  • 01:00 PM Is your team built to be effective? Mona Soni, Senior Director Dow Jones
  • 01:20 PM What I learned From Not Running 100 Miles Edith Harbaugh, CEO LaunchDarkly
  • 01:40 PM Better Communication for Stronger Teams Lena Reinhard, Director of Engineering CircleCI
  • 02:00 PM Improving Diversity in Tech by Transforming CS Education at Colleges Michael Ellison, CEO CodePath.org
  • 02:20 PM Break (20 mins)
  • 02:40 PM Growing a Platform Team Stacy Gorelik, Director of Engineering Flatiron
  • 03:00 PM How to Receive Feedback Jean Barmash, VP Engineering Komodo Health
  • 03:20 PM Run Engineering Meetings Using Improv Skills Ushashi Chakraborty, Director of Engineering, Backend Mode Analytics
  • 03:40 PM Your Hiring Pipeline is a Product Kwame Thomison, Engineering Leader Coach and Consultant Magnetic Inc.
  • 04:00 PM Break (30 mins)
  • 04:30 PM How to Retain Developers. And When To Let Them Go. Debbie Madden, Founder & CEO Stride Consulting
  • 04:50 PM Standing on the Shoulder of Giants - Adapting Existing Technologies for Speed and Credibility James Kenigsberg, CTO 2U
  • 05:10 PM Fully Distributed & Asynchronous: Building Eventually-Coordinated Teams That Ship Andrew Montalenti, CTO Parse.ly
  • 05:30 PM Breaking Codes, Designing Jets, and Building Teams Randy Shoup, VP Engineering WeWork
  • 05:50 PM Closing
  • 06:00 PM Networking & Drinks

The sponsors

Flatiron School

At Flatiron School, our mission is to align education with reality. Through our intensive software engineering & data science programs, our students go from passionate learners to productive programmers. Interested in hiring & engaging with our alumni? Email epnyc@flatironschool.com to get in touch with our Employer Partnerships team!

iTechArt

iTechArt, a software development company, helps VC-backed startups and fast-growing tech companies build successful, scalable products that users love. With more than 1000 brilliant minds available, iTechArt is able to meet any unique technology or software development need. Our forte is agile dedicated teams who rock in Web, Mobile, Big Data, QA & Testing, and DevOps. Check our website or reviews on Clutch.co to learn more.

Code Climate

Velocity by Code Climate improves the effectiveness of your engineering org by increasing visibility and communication using data.

Schedule a complimentary 20 minute Data Coaching session with our team at summit.
Learn how your teams compare to others in the industry and within your engineering organization.

Andela

Andela builds high-performing, distributed engineering teams with Africa’s top software developers. In four years, Andela has been ranked the “Best Place to Work in Africa,” hiring just 1,000 developers out of more than 100,000 applicants. Andela developers work as full-time engineering team members from our tech campuses in Lagos, Nairobi, Kampala and Kigali with companies ranging from the Fortune 500 to high-growth tech startups like Gusto and Github.

CodeStream

CodeStream helps Engineering Managers and CTOs reduce the impact of developer turnover and on-boarding time by capturing, organizing, and sharing knowledge gathered through everyday communications and interactions between developers, without disrupting existing workflows. CodeStream, a Y-Combinator backed company, was founded in 2017 by a team that has worked together for over 20 years, and has built several successful companies including Commissioner.com (sold to CBS Sports), Multiply (sold to Naspers), Glip (sold to RingCentral) and Ask.com (sold to IAC). Investors include S28 Capital and PJC.

LaunchDarkly

LaunchDarkly is the feature management platform that software teams use to build better software, faster. Development teams use feature management as a best practice to separate code deployments from feature releases. With LaunchDarkly teams control their entire feature lifecycles from concept to launch to value.

RainforestQA

Many thanks to RainforestQA for organizing and sponsoring the Speakers Dinner! Rainforest QA is an on-demand QA solution. Discover problems that affect the customer experience before code hits production, and do it at the speed of continuous delivery.

The venue

Nasdaq Marketsite 4 Times Sq,
New York NY, United States 10036